Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 82, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 30, 2005, 7:12 PM EDT for Duval County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2005, 7:12 PM EDT (23:12 UTC)
- Expired
- Apr 30, 2005, 8:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.2 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:16 PM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Apr 30, 3:16 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
316 PM EDT SAT APR 30 2005
...ISOLATED SEVERE TSTMS AND LOCALLY HEAVY RAINFALL TONIGHT...
.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...
TONIGHT...CURRENT WEAKENING SQUALL LINE OVER SERN GA WILL CONTINUE
TO PROPAGATE SE AND PRODUCE ISOLD STRONG TSTMS...SPCLY AS IT
INTERACTS WITH THE SEABREEZE TRAPPED ALONG THE I-95 CORRIDOR. THEN
SQUALL LINE WILL RE-FORM OVER THE FL PANHANDLE AND PUSH ANOTHER
ROUND OF TSTMS WITH STRONG TO ISOLD SVR TSTMS WITH HEAVY RAINFALL
ALONG THE WAY. POPS TONIGHT WILL GENERALLY BE CATEGORICAL EXCEPT FOR
LKLY POPS FOR THE NWRN CWA. MIN TEMPS WILL REMAIN MILD IN THE
60S...WHILE SWLY WINDS OF 5-15 MPH WILL KEEP ANY LATE NIGHT PATCHY
TO A MINIMUM.
SUNDAY...SCTD SHOWERS/ISOLD TSTMS IN THE MORNING MAINLY ACRS NERN FL
WILL PULL SE AND CLEARING SKIES WILL FOLLOW DURING THE AFTERNOON
HOURS. MAX TEMPS WILL BE ABLE TO REBOUND INTO THE UPPER 70S AND
LOWER 80S AFTER MILD OVERNIGHT TEMPS...BUT WILL COOL QUICKLY LATER
IN THE DAY AS WINDS TURN NORTHERLY BEHIND THE ACTUAL COLD FRONTAL
PASSAGE.
SUN NIGHT...SKIES WILL GENERALLY BECOME MOSTLY CLEAR AS LLVL WINDS
BECOME N/NELY...THERE ARE SOME SLIGHT CHANCE OF COASTAL SHOWERS
ALONG THE FLAGLER/ST JOHNS COAST...BUT STILL REMAINS TOO MARGINAL TO
INLCUDE AT THIS TIME. MIN TEMPS WILL RANGE FROM THE COMFORTABLE 50S
INLAND TO 60S ALONG THE COAST.
MONDAY...MOSTLY SUNNY TO PARTLY CLOUDY SKIES WITH LLVL NELY
WINDS...AND 0-6KM FLOW OUT OF THE DRIER WNW DIRECTION. WIDE RANGE IN
MAX TEMPS FROM THE MID 70S COAST TO MID 80S WELL INLAND. GUD
AFTERNOON SEABREEZE DEVELOPING.
MON NIGHT...PARTLY CLOUDY/FAIR SKIES AS ZONAL FLOW WILL PRODUCE
MAINLY MID/UPPER LEVEL CLOUDS AND LIGHT ELY WINDS WILL ALLOW FOR
PATCHY FOG ALONG THE I-95 CORRIDOR.
.LONG TERM...TUESDAY THROUGH SATURDAY...
12Z GFS CONSISTENT WITH OLD RUN IN INCREASING MOISTURE AND PCPN
CHANCES FOR THE WED/THU TIME FRAME...TUE STILL APPEARS TO BE A
TRANSITION DAY WITH ONLY SLIGHT CHANCES OF PCPN...AND 12Z GFS CLEARS
OUT PCPN CHANCES FOR THE FRI/SAT TIMEFRAME AS 0-6KM FLOW GOES BACK
TO THE W/NW.
&&
.MARINE...REGIONAL OBS INDICATE SOUTHERLY WINDS WITH SPEEDS OF 15 TO
20 KNOTS. SEAS WERE MAINLY IN THE 4 TO 6 FT RANGE. SOUTHERLY WINDS
WILL FURTHER INCREASE TONIGHT AS LOW-LEVEL JET POSITIONS OVERHEAD...
AND WILL RAISE SCA FOR OFFSHORE LEGS...MAINTAINING SCEC NEARSHORE LEGS.
FRONT IS FORECAST TO CROSS SUNDAY MORNING...WITH A GRADUAL DECREASE OF
WINDS. HIGH PRESSURE RIDGE WILL BUILD SETTLE INTO THE SOUTHEAST UNITED
STATES SUNDAY...WITH NORTHERLY FLOW OVER THE LOCAL WATERS BEGINNING
SUNDAY NIGHT...CONTINUING INTO EARLY NEXT WEEK.
&&
.FIRE WEATHER...A COLD FRONT WILL PUSH THROUGH LATE TONIGHT/EARLY
SUNDAY...WITH DRIER CONDITIONS FILTERING INTO THE REGION. WILL ISSUE
FIRE WEATHER WATCH FOR MONDAY AFTERNOON FOR PORTIONS OF THE SUWANNEE
VALLEY REGION WHERE RH VALUES ARE FORECAST TO DIP TO 30 TO 35 PERCENT
FOR AROUND FOUR HOURS. FRONT WILL LIFT NORTH AS A WARM FRONT TUESDAY...
WITH INCREASE OF MOISTURE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 62 78 52 79 / 70 10 10 0
SSI 65 79 61 76 / 80 30 10 10
JAX 65 81 57 80 / 90 40 10 10
SGJ 67 79 65 77 / 90 50 10 10
GNV 66 82 58 83 / 90 50 10 10
OCF 67 82 59 84 / 90 60 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH IN EFFECT FROM 1 PM UNTIL 5 PM EDT MONDAY FOR
THE FOLLOWING ZONES...HAMILTON...AND SUWANNEE.
GA...NONE.
MARINE...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY FOR
THE FOLLOWING ZONES...ALTAMAHA SOUND GA TO FLAGLER BEACH FL
20 NM TO 60 NM OFFSHORE.
&&
PUBLIC...HESS
MARINE/FIRE WX...ZAPPEHazardous weather outlook, Apr 30, 6:00 PM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 PM EDT SAT APR 30 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-011000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 600 PM EDT SAT APR 30 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS EVENING AND TONIGHT... ...A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR EXTREME SOUTHEAST GEORGIA AND NORTHEAST FLORIDA TONIGHT... AN INTENSE SQUALL LINE WILL MOVE ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF THE FORECAST AREA THIS EVENING AND TONIGHT WITH A SLIGHT RISK OF STRONG AND DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. THE SANTA FE RIVER CONTINUES ABOVE FLOOD STAGE...WITH SLOWLY FALLING CONDITIONS FORECAST THROUGH THE WEEKEND. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... AN AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE FRONT TUESDAY...AND WILL APPROACH THE REGION LATE TUESDAY AND WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...AS WELL AS PERIODS OF HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS REQUESTED. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT/HESS/DEESE
In the hours before
Special weather statement, Apr 30, 6:07 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 607 PM EDT SAT APR 30 2005 FLZ023-302245- BAKER FL- 607 PM EDT SAT APR 30 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 645 PM EDT... AT 607 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 15 MILES SOUTH OF TAYLOR...OR ABOUT 15 MILES NORTHWEST OF RAIFORD...MOVING NORTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TAYLOR THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
Special weather statement, Apr 30, 6:56 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 656 PM EDT SAT APR 30 2005 FLZ023-010000- BAKER FL- 656 PM EDT SAT APR 30 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 800 PM EDT... AT 656 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 15 MILES SOUTHWEST OF TAYLOR...OR ABOUT 9 MILES NORTHEAST OF LAKE CITY...MOVING NORTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS NORTH OF GLEN SAINT MARY THROUGH 800 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
Local storm report, Apr 30, 6:57 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
657 PM EDT SAT APR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 4 E LAKE CITY 30.19N 82.58W
04/30/2005 0.50 INCH COLUMBIA FL TRAINED SPOTTER
0652 PM HAIL 2 S LAKE CITY 30.16N 82.64W
04/30/2005 0.25 INCH COLUMBIA FL PUBLIC
&&
PPSpecial weather statement, Apr 30, 7:03 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 703 PM EDT SAT APR 30 2005 FLZ025-010000- DUVAL FL- 703 PM EDT SAT APR 30 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 800 PM EDT... AT 703 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER SAN MARCO...OR OVER DOWNTOWN JACKSONVILLE...MOVING NORTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND UNF...TALLYRAND...SAN MARCO...RIVERSIDE...SAN PABLO AND FORT CAROLINE THROUGH 800 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
Local storm report, Apr 30, 7:04 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
704 PM EDT SAT APR 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL LAKE CITY 30.19N 82.64W
04/30/2005 1.25 INCH COLUMBIA FL PUBLIC
ON U.S. HIGHWAY 90 EAST
&&
PPSpecial weather statement, Apr 30, 7:05 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 705 PM EDT SAT APR 30 2005 FLZ024-302345- NASSAU FL- 705 PM EDT SAT APR 30 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 745 PM EDT... AT 705 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES WEST OF CALLAHAN... MOVING NORTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND YULEE THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 2:57 PM EDT | Special Marine Warning | JAX | 93 min | |
| Apr 30, 6:40 PM EDT | Severe Thunderstorm Warning | JAX | Columbia | 50 min |
| Apr 30, 7:20 PM EDT | Special Marine Warning | JAX | 55 min | |
| Apr 30, 7:33 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 29 min |
| Apr 30, 7:46 PM EDT | Special Marine Warning | JAX | 59 min | |
| Apr 30, 7:55 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 50 min |
| Apr 30, 12:22 PM EDT | Severe Thunderstorm Warning | JAX | Coffee, Jeff Davis | 38 min |
| Apr 30, 12:59 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Jeff Davis | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.